Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 368, NWS Atlanta, GA

July 13, 2005Henry County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 13, 2005, 3:07 PM EDT for Henry County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2005, 3:07 PM EDT (19:07 UTC)
Expired
Jul 13, 2005, 3:30 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Henry County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2005-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1523 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2005-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1523 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 131906
SVRFFC
GAC151-131930-
/O.NEW.KFFC.SV.W.0368.050713T1907Z-050713T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
307 PM EDT WED JUL 13 2005

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENRY COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 330 PM EDT

* AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR HAMPTON...AND MOVING EAST
  AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MCDONOUGH...LUELLA...LOCUST GROVE AND FLIPPEN.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3349 8431 3335 8438 3329 8404 3348 8398

$$
1 follow-up statement
000 
WWUS52 KFFC 131930
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EDT WED JUL 13 2005

GAC151-131939-
/O.EXP.KFFC.SV.W.0368.000000T0000Z-050713T1930Z/
HENRY-
329 PM EDT WED JUL 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR HENRY COUNTY EXPIRES AT 330 
PM EDT...

THUNDERSTORMS HAVE WEAKENED IN HENRY COUNTY HOWEVER GUSTY WINDS TO
35 MPH AND BRIEF HEAVY RAIN ARE STILL POSSIBLE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3349 8431 3335 8438 3329 8404 3348 8398

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:05 PM EDT, 2 minutes earlier.

Area forecast discussion, Jul 13, 3:05 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT WED JUL 13 2005

.SHORT TERM...
SHORT TERM FORECAST REMAINS UNSETTLED AS WEST TO SOUTHWEST FLOW AT
THE SURFACE AND ALOFT CONTINUES TO PUMP ABUNDANT MOISTURE INTO THE
REGION. REMAINS OF DENNIS CONTINUE SLOWLY DRIFTING AROUND THE WESTERN
OHIO VALLEY INTO FRIDAY BEFORE HIGH PRESSURE...AT THE SURFACE AND
UPPER LEVELS...BEGINS BUILDING BACK WEST INTO THE REGION SQUEEZING
THE LOW WEST INTO THE PERSISTENT WESTERN RIDGE. SHOULD HAVE AMPLE
COVERAGE OF SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA WITH A
SLIGHT DIURNAL TENDENCY. AS THE RIDGE BUILDS IN FOR THE
WEEKEND...CONVECTION WILL BECOME MORE AND MORE SCATTERED AND DIURNAL
IN NATURE.

.LONG TERM...
UPPER LEVEL AND SURFACE HIGH PRESSURE REMAINS THE DOMINANT FEATURES
THROUGH THE EXTENDED FORECAST PERIOD ALSO. THERE APPEARS TO BE ENOUGH
LOW AND MID LEVEL MOISTURE TRAPPED UNDER THE RIDGE FOR SCATTERED
CONVECTION TO OVERCOME THE ASSOCIATED SUBSIDENCE. TEMPERATURES WILL
AVERAGE A LITTLE ABOVE NORMALS FOR THE EXTENDED PERIOD.

.AVIATION...
PERSISTENCE IS THE FORECAST.  SCATTERED TSRA THIS EVENING WILL
DIMINISH AFTER SUNSET.  EXPECT LIFR CIGS AND IFR VSBYS 07Z-11Z IN
METRO AREA AS MOISTURE PLENTIFUL IN BOUNDARY LAYER.  WINDS LIGHT AND
VRBL BUT GENERALLY OUT OF THE WEST FOR THE EVENING.  REPEAT
PERFORMANCE TOMORROW.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         72  84  72  85 /  50  60  50  60
ATHENS          71  85  71  87 /  50  60  50  60
GAINESVILLE     71  83  70  85 /  50  60  50  60
ROME            71  85  71  88 /  50  60  50  60
COLUMBUS        74  88  73  89 /  50  50  30  50
MACON           74  89  73  90 /  50  50  30  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

&&

20
Hazardous weather outlook, Jul 13, 6:02 AM EDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 AM EDT WED JUL 13 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141001-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
602 AM EDT WED JUL 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING...

.SYNOPSIS...
THE MAIN LOW CENTER FROM THE REMNANTS OF HURRICANE DENNIS IS
CURRENTLY OVER SOUTHERN INDIANA. THIS LOW WILL SLOWLY SINK SOUTH
TODAY INCREASING SOUTHWESTERLY FLOW AND MOISTURE OVER NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.PRIMARY HAZARD...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER
NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. THE PRIMARY
HAZARD FROM THESE STORMS WILL BE PERIODS OF HEAVY RAIN...AND
FREQUENT CLOUD TO GROUND LIGHTNING.

.DISCUSSION...
MAIN LOW CENTER ASSOCIATED WITH THE REMNANTS OF HURRICANE DENNIS
WILL MOVE SLOWLY SOUTH TODAY. THIS WILL INCREASE MOIST SOUTHWESTERLY
FLOW OVER THE AREA TODAY. A LARGE AREA OF SHOWERS AND THUNDERSTORMS
CONTINUE TO ROTATE AROUND THE SOUTH AND EAST SIDE OF THE LOW CENTER.
THESE STORMS WILL MOVE INTO NORTH AND CENTRAL GEORGIA TODAY.
INSTABILITY ACROSS THE AREA WILL BE MARGINAL WITH CAPES EXPECTED
AROUND 1000 AND LIFTED INDICES RANGING FROM MINUS 1 TO MINUS 2.
THE K INDEX VALUES ARE RANGING BETWEEN 30 AND 35 WHICH INDICATES THE
POSSIBILITY OF HEAVY RAIN IN THE THUNDERSTORMS. WITH THE RECENT
PRECIPITATION NORTH AND CENTRAL GEORGIA HAS ALREADY SEAN EARLIER
THIS WEEK ANY SUSTAINED PERIOD OF HEAVY RAIN TODAY COULD CAUSE SOME
MINOR FLOODING. ANY CONVECTIVE DEVELOPMENT TODAY IS EXPECTED TO STAY
BELOW SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION IS NOT ANTICIPATED BUT SPOTTER GROUPS AND EMERGENCY
MANAGEMENT PERSONNEL SHOULD MONITOR THE LATEST FORECAST AND
STATEMENTS THROUGH OUT THE DAY.

.DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY.
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH
DAY.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 3:02 PM EDTSevere Thunderstorm WarningFFCHarris28 min
Jul 13, 5:51 PM EDTSevere Thunderstorm WarningFFCWilkinson24 min
Jul 13, 7:31 PM EDTSevere Thunderstorm WarningFFCMadison27 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.